Alert archive / California / High Wind Warnings in 2017

High Wind Warning 1, NWS Hanford, CA

February 16, 2017

NWS Hanford, CA issued this high wind warning at Feb 16, 2017, 3:19 PM PST. It took effect at Feb 17, 2017, 7:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2017, 3:19 PM PST (23:19 UTC)
In effect from
Feb 17, 2017, 7:00 AM PST
Expired
Feb 17, 2017, 10:00 PM PST
In force
15 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

981 
WWUS76 KHNX 162319
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
319 PM PST Thu Feb 16 2017

CAZ095-170730-
/O.UPG.KHNX.HW.A.0001.170217T1500Z-170218T0600Z/
/O.NEW.KHNX.HW.W.0001.170217T1500Z-170218T0300Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
319 PM PST Thu Feb 16 2017

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY...

The National Weather Service in Hanford has issued a High Wind
Warning...which is in effect from 7 AM to 7 PM PST Friday. The
High Wind Watch is no longer in effect.

* WINDS...Southeast 35 to 45 mph with gusts up to 75 mph.

* TIMING...Beginning Friday morning and continuing through Friday
  evening. The strongest damaging winds are expected mainly along
  and West of the Grapevine pass and over the ridges of the
  Tehachapi Mountains towards the Mount Pinos area.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult...especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ091-092-170730-
/O.UPG.KHNX.HW.A.0001.170217T1500Z-170218T0600Z/
/O.EXB.KHNX.WI.Y.0009.170217T1500Z-170218T0300Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Hanford, Lemoore, Avenal, Corcoran, 
Bakersfield, and Visalia
319 PM PST Thu Feb 16 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY...

The National Weather Service in Hanford has issued a Wind
Advisory...which is in effect from 7 AM to 7 PM PST Friday. The
High Wind Watch is no longer in effect.

* WINDS...Southeast 20 to 30 mph with gusts up to 50 mph.

* TIMING...Beginning Friday morning and continuing through Friday
  evening. The strongest winds are expected towards the West side
  of the San Joaquin Valley below mountain passes and higher
  ridges.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ089-090-170730-
/O.EXT.KHNX.WI.Y.0009.170217T1500Z-170218T0300Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, and Fresno
319 PM PST Thu Feb 16 2017

...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY...

* WINDS...Southeast 25 to 35 mph with gusts up to 50 mph.

* TIMING...Beginning Friday morning and continuing through Friday
  evening. The strongest winds are expected towards the Merced
  area and the West side of the San Joaquin Valley and higher ridges.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

mv
5 follow-up statements
235 
WWUS76 KHNX 170709
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1109 PM PST Thu Feb 16 2017

CAZ095-171500-
/O.CON.KHNX.HW.W.0001.170217T1500Z-170218T0300Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
1109 PM PST Thu Feb 16 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM PST
FRIDAY...

* WINDS...Southeast 35 to 45 mph with gusts up to 75 mph.

* TIMING...Beginning Friday morning and continuing through 
  Friday evening. The strongest damaging winds are expected 
  mainly along and West of the Grapevine pass and over the 
  ridges of the Tehachapi Mountains towards the Mount Pinos area.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult... especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089>092-171500-
/O.CON.KHNX.WI.Y.0009.170217T1500Z-170218T0300Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
1109 PM PST Thu Feb 16 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY...

* WINDS...Southeast 25 to 35 mph with gusts up to 50 mph.

* TIMING...Beginning Friday morning and continuing through 
  Friday evening. The strongest winds are expected towards the 
  Merced area and the West side of the San Joaquin Valley and 
  higher ridges.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
613 
WWUS76 KHNX 171439
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
639 AM PST Fri Feb 17 2017

CAZ095-172245-
/O.CON.KHNX.HW.W.0001.170217T1500Z-170218T0300Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
639 AM PST Fri Feb 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WINDS...Southeast 40 to 50 mph with gusts up to 75 mph.
  Occasional gusts over 90 mph will be possible...especially near
  the Grapevine.

* TIMING...through this evening. The strongest winds will occur
  this morning into the early afternoon hours. The strongest 
  damaging winds are expected mainly along and West of the 
  Grapevine pass and over the ridges of the Tehachapi Mountains 
  towards the Mount Pinos area.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be dangerous...
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089>092-172245-
/O.CON.KHNX.WI.Y.0009.170217T1500Z-170218T0300Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
639 AM PST Fri Feb 17 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...Southeast 25 to 35 mph with gusts up to 55 mph.

* TIMING...through this evening. The strongest winds will occur
  this morning into the early afternoon hours. The strongest winds
  are expected over the north and west side of the San Joaquin 
  Valley as well as the foothills from Madera county northward.

* IMPACTS...Gusty winds will blow around unsecured objects. Downed
  trees and power lines will be possible and may result in power
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
704 
WWUS76 KHNX 172237
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
237 PM PST Fri Feb 17 2017

CAZ095-180300-
/O.CON.KHNX.HW.W.0001.000000T0000Z-170218T0300Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
237 PM PST Fri Feb 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WINDS...Southeast 40 to 50 mph with gusts to 80 mph. Occasional
  gusts over 100 mph will be possible...especially near the Grapevine.

* TIMING...through this evening. The strongest damaging winds are
  expected mainly along and West of the Grapevine pass and over the
  ridges of the Tehachapi Mountains towards the Mount Pinos area.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be
  dangerous...especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089>092-180300-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-170218T0300Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
237 PM PST Fri Feb 17 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...Southeast 20 to 35 mph with gusts up to 55 mph.

* TIMING...through this evening. The strongest winds are expected
  over the north and west side of the San Joaquin Valley as well 
  as the foothills from Madera county northward.

* IMPACTS...Gusty winds will blow around unsecured objects. Downed
  trees and power lines will be possible and may result in power
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DCH
681 
WWUS76 KHNX 180258
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
658 PM PST Fri Feb 17 2017

CAZ095-180600-
/O.EXT.KHNX.HW.W.0001.000000T0000Z-170218T0600Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
658 PM PST Fri Feb 17 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...Southeast 25 to 35 mph with gusts up to 60 mph.

* TIMING...through this evening. The strongest damaging winds 
  are expected mainly along and West of the Grapevine pass and 
  over the ridges of the Tehachapi Mountains towards the Mount 
  Pinos area.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089>092-180600-
/O.EXT.KHNX.WI.Y.0009.000000T0000Z-170218T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
658 PM PST Fri Feb 17 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...Southeast 15 to 25 mph with gusts up to 40 mph.

* TIMING...through this evening. The strongest winds are 
  expected over the north and west side of the San Joaquin 
  Valley as well as the foothills from Madera county northward.

* IMPACTS...Gusty winds will blow around unsecured objects. Downed
  trees and power lines will be possible and may result in power
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DS
492 
WWUS76 KHNX 180558
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
958 PM PST Fri Feb 17 2017

CAZ095-180700-
/O.EXP.KHNX.HW.W.0001.000000T0000Z-170218T0600Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
958 PM PST Fri Feb 17 2017

...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have decreased significantly across the impacted area and 
the High Wind Warning which was in effect for the Kern County 
Mountains has been allowed to expire. However, wind gusts near 45 
mph will still be possible near the Grapevine along Interstate 5 
for the next few hours.

$$

CAZ089>092-180700-
/O.EXP.KHNX.WI.Y.0009.000000T0000Z-170218T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
958 PM PST Fri Feb 17 2017

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have diminished below advisory criteria and are expected to
continue to decreasing overnight. Therefore the Wind Advisory 
which was in effect for the central and south San Joaquin Valley 
has been allowed to expire.

$$

DS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Feb 16, 3:47 AM PST, 11 hours 32 minutes earlier.

Area forecast discussion, Feb 16, 3:47 AM PST, 11 hours 32 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
347 AM PST Thu Feb 16 2017

.SYNOPSIS...
A series of pacific storm systems will bring wet weather to
central California Thursday and through early next week.

&&

.DISCUSSION...
First in a series of storms is approaching from the northwest this
morning. The main band of precipitation is moving through the Bay
Area at 3 am and is expected to reach Merced County around 6 AM
and spread southeast through the day. This storm weakens
considerably by late afternoon with showers being focused on the
southern portion of the district this evening. Precipitation
amounts will be relatively light, ranging from on to two tenths of
an inch in the San Joaquin Valley and Kern County mountains with
generally about a quarter to a third of an inch in the Sierra
Nevada and foothills. Up to four inches of snow could fall in the
Sierra above 7000 feet by this evening.

At the tail end of this first system is a good fetch of moisture
that extends from the central/southern California coast out
across the Pacific. This moisture will continue to bring some
shower activity overnight, but precipitation will increase in
intensity Friday as the second system picks up this moisture as it
moves toward the coast. The focus of this system will be central
and southern California Friday and Friday night with periods of
moderate to heavy rain likely. Precipitation amounts will
generally be half to one inch in San Joaquin Valley with one to
two inches across the mountains with locally heavier amounts. The
desert areas may see a third of an inch to as much as an inch of
rain. These rain amounts on top of already wet ground could lead
to flooding. A Flash Flood Watch is in effect through 4 AM
Saturday.

Snow levels will remain above 7000 feet with this second system
with as much as 10 to 20 inches of snow. A winter storm warning
has been issued from Friday morning through early Saturday
morning. Another concern with this system will be strong gusty
south winds in the Kern County Mountains as well as the San
Joaquin Valley, especially near and below the grapevine. Winds
could gust over 35 mph in the San Joaquin Valley and over 60 mph
near the Grapevine.

Showers will continue over the region Saturday as the trough axis
moves east, but it continues to look like there will be a bit of
a break on Saturday night and Sunday before yet another system
moves in Sunday night and Monday. This system will be farther
north, focused on northern and central California, with the
northern half of the CWA having the greatest potential for rain.

Unsettled conditions conditions continue Tuesday before yet
another storm system moves in across the region with more
precipitation Tuesday night and Wednesday. This last system looks
to have some colder air with it, with snow levels lowering to near
4000 feet Wednesday.

&&

.AVIATION...In the San Joaquin Valley, areas of MVFR due to haze
thru 15Z today then areas of MVFR and local IFR in rain. In the
Southern Sierra Nevada and adjacent foothills, increasing areas
mountain obscuring IFR in low clouds and precipitation after 15Z
today becoming widespread by 21Z today. In the Tehachapi mountains,
increasing areas mountain obscuring IFR in low clouds and
precipitation after 20Z today becoming widespread by 02Z Fri.
Otherwise, VFR conditions will prevail for the next 24 hours across
the central CA interior.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Flash Flood Watch from Friday morning through late Friday night
CAZ093>099.

High Wind Watch from Friday morning through Friday evening
CAZ091-092-095.

Wind Advisory from 7 AM to 10 PM PST Friday CAZ089-090.

Winter Storm Warning from 7 AM Friday to 4 AM PST Saturday ABOVE
7000 FEET FOR THE CAZ096-097.

&&

public...Bean
avn/fw...DS
synopsis...Bean

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:50 AM PSTWinter Storm WarningHNX48 hr

Nearby

High Wind Warnings in California, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.